Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 410, NWS Jackson, MS

September 7, 2007Jefferson Davis County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 7, 2007, 9:10 PM CDT for Jefferson Davis County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2007, 9:10 PM CDT (02:10 UTC)
Expired
Sep 7, 2007, 9:40 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 080210
SVRJAN
MSC065-080315-
/O.NEW.KJAN.SV.W.0410.070908T0210Z-070908T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT FRI SEP 7 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 1015 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CARSON...OR ABOUT 12 MILES
  SOUTHWEST OF COLLINS...AND MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARSON BY 925 PM CDT...
  PRENTISS BY 940 PM CDT...
  PROGRESS BY 950 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3147 8995 3170 8997 3159 8969 3157 8968
      3158 8967 3155 8962 3144 8964
TIME...MOT...LOC 0210Z 112DEG 16KT 3153 8973

$$

BANNAN
1 follow-up statement
000 
WWUS54 KJAN 080240
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT FRI SEP 7 2007

MSC065-080249-
/O.CAN.KJAN.SV.W.0410.000000T0000Z-070908T0315Z/
JEFFERSON DAVIS MS-
939 PM CDT FRI SEP 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS. GUSTY WINDS OF 40 TO 50 MPH AND FREQUENT 
LIGHTNING ARE STILL POSSIBLE WITH THIS STORM AS IT MOVES THROUGH 
JEFFERSON DAVIS COUNTY BUT THE SEVERE THREAT HAS DIMINISHED. 

LAT...LON 3147 8995 3170 8997 3159 8969 3157 8968
      3158 8967 3155 8962 3144 8964
TIME...MOT...LOC 0239Z 120DEG 14KT 3161 8985

$$

BANNAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:49 PM CDT, 21 minutes earlier.

Area forecast discussion, Sep 7, 8:49 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT FRI SEP 7 2007

.DISCUSSION...SOME CHANGES NEEDED TO THE FCST AS COVERAGE OF SHRA
AND TSRA ARE A LITTLE MORE THAN EXPECTED IN THE SOUTH. ACROSS THE
CNTRL AND NRN ZONES RAIN IS PRETTY MUCH GOING AS EXPECTED. LIGHT
SHRA CONTINUE TO MOVE THROUGH THE NRN MS. THIS ACTIVITY WAS
ASSOCIATED WITH A DISTURBANCE THAT HELPED DEVELOP DECENT CONVECTION
ACROSS SERN AR AND NERN LA. THAT SAID THE DISTURBANCE IS REALLY HARD
TO FIND NOW AND AS THIS ACTIVITY MOVES SE TWRDS CNTRL MS IT
CONTINUES TO DISSIPATE. THE ACTIVITY THAT DID DEVELOP IN THE S
AND IN ACROSS SRN LA WAS IN AN AREA OF ENHANCED DIVERGENCE ALOFT AND
THUS THE REASON IT IS STILL PERSISTING. LOOK FOR WHAT CONVECTION WE
CURRENTLY HAVE IN THE SOUTH TO CONTINUE FOR ANOTHER HOUR OR SO
BEFORE MAINLY JUST LIGHT SHRA TAKE OVER WITH THOSE DISSIPATING
BEFORE MIDNIGHT. OTHER THAN A FEW PLACES THAT RECEIVED A GOOD BIT OF
RAIN OVER THE LAST FEW HRS HOURLY TEMPS LOOK ON TARGET AND I SEE NO
REASON TO MAKE ANY CHANGES TO THESE. SKIES SHOULD CONTINUE TO CLEAR
THROUGH THE EVENING AND ESPECIALLY AFTER MIDNIGHT. ONCE THIS OCCURS
AND WINDS BECOME LIGHT AND VARIABLE LOOKS FOR SOME PATCHY LIGHT FOG
WITH THE POSSIBILITY OF PATCHY DENSE FOG IN ISOLATED
AREA...ESPECIALLY THOSE THAT SAW A GOOD BIT OF RAIN. ZONES AND GRIDS
HAVE ALREADY BEEN SENT OUT.

&&

.AVIATION...MOST SITES ARE CURRENTLY VFR STATUS...GLH AND HBG ARE
THE TWO ODD MEN OUT. BOTH GLH WITH PERSISTENT -RA AND HBG WHERE A
TSRA IS MOVING TO THE EAST ARE SITTING AT 4SM. HBG SHOULD IMPROVE IN
THE NEXT 30 MINS OR SO BUT GLH COULD REMAIN IN MVFR STATUS THROUGH
MOST OF THE NIGHT. EVEN AFTER THE -SHRA MOVE OUT VISBIES
WILL LIKELY ONLY IMPROVE TEMPORARILY BEFORE LIGHT FG AND BR
REDEVELOP UNDER MOST CLEAR SKIES AROUND 8Z. THIS WILL ALSO BE THE
CASE OVER MOST OF THE CWA WITH MVFR VISBIES DEVELOPING AROUND 8/9Z.
JAN...HBG AND GLH COULD SEE VISBIES DROP EVEN A LITTLE FURTHER AS
VERY GOOD RAIN FELL OVER THESE AREAS TODAY. IN ADDITION TO THE
REDUCTION IN VISBIES CEILINGS ALSO LOOK TO BE A CONCERN IN THESE
THREE AREAS. WITH A LOT OF GROUND MOISTURE FROM HARD RAINS LIFR
CEILINGS COULD VERY WELL DEVELOP AROUND 10Z. THIS WILL BE SHOWN IN
THE TAFS. /CAB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

CAB
Hazardous weather outlook, Sep 7, 2:36 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED ACTION STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT FRI SEP 7 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
236 PM CDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY EVENING...AND AGAIN SATURDAY AFTERNOON...ESPECIALLY IN THE AREA
ALONG AND WEST OF THE MISSISSIPPI RIVER. STRONGER STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND VERY HEAVY RAINFALL OF
ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NECESSARY THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

43

In the hours before

Special weather statement, Sep 7, 3:25 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI SEP 7 2007

LAZ007-072055-
MOREHOUSE LA-
330 PM CDT FRI SEP 7 2007

...HEAVY RAIN THIS AFTERNOON OVER NORTHEAST LOUISIANA AT MOREHOUSE
PARISH...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN WAS LOCATED BETWEEN BONITA AND COLLINSTON AT 325 PM CDT. THE STORMS WERE
MOVING SOUTH AT 5 TO 10 MPH. RADAR INDICATES THAT AROUND TWO INCHES
OF RAIN HAS FALLEN IN THE HEAVIER STORMS DURING THE PAST HOUR.
AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE AS THE
STORMS MOVE SOUTH ACROSS THE PARISH. MORE HEAVY RAIN WILL CAUSE
MINOR FLOODING OF LOW-LYING AREAS. THUNDERSTORMS WILL ALSO BE
CAPABLE OF PRODUCING 30 MPH WIND GUSTS AND FREQUENT LIGHTNING
STRIKES.

PEOPLE IN MOREHOUSE PARISH...INCLUDING THE CITY OF BASTROP...SHOULD
BE ALERT TO PONDING OF WATER ON ROADS AND BE PREPARED FOR BLINDING
RAIN.

MRM
Special weather statement, Sep 7, 9:01 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT FRI SEP 7 2007

MSZ064-072-080245-
MARION MS-JEFFERSON DAVIS MS-
901 PM CDT FRI SEP 7 2007

...STRONG THUNDERSTORM OVER SOUTHEASTERN JEFFERSON DAVIS AND
NORTHEASTERN MARION COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MELBA AT 901 PM CDT...MOVING WEST AT 15 MPH. THIS STORM
WILL MOVE OVER HIGHWAYS 13 AND 35.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN JEFFERSON DAVIS AND MARION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

BANNAN

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.